Texas, 2012

Hail in Texas, December 9, 2012

December 9, 2012 · NWS FWD · 1 event in 1 county or zone

25 in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A storm near Athens in Henderson County produced hail up to 1.25 in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 9, 11:19 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 9, 11:19 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1119 AM CST SUN DEC 9 2012

.AVIATION...
A COLD FRONT NOW MOVING THROUGH THE METROPLEX IS SHOWING UP FAIRLY
WELL ON THE LOCAL TERMINAL DOPPLER WEATHER RADARS. NORTHWEST WINDS
SHOULD BE PROMINENT AT ALL METRO-AREA SITES STARTING BY 18Z. THE
MAIN CONCERN FOR NOW APPEARS TO BE THE AREA OF IFR CIGS OCCURRING
BEHIND THE BOUNDARY...ALONG A LINE FROM KGLE TO KXBP TO KBKD.
CLOUDS ARE SPREADING SOUTHEAST AND APPEAR ON TRACK TO REACH
DALLAS-FORT WORTH AREA TERMINALS IN THE 19-20Z TIME FRAME. BASES
WILL LIKELY LIFT SOME BY THE TIME THE CLOUD DECK ARRIVES...SO THE
MVFR CIGS IN THE CURRENT FORECAST MAY TURN OUT OKAY. THE WIND
SHIFT SHOULD REACH THE WACO AREA AROUND 20Z...WITH MVFR CIGS A
GOOD POSSIBILITY A FEW HOURS AFTER THAT.

WINDS SHOULD INCREASE LATE THIS AFTERNOON AND THIS EVENING AT ALL
TAF SITES AS THE SURFACE RIDGE OVER THE PLAINS CONTINUES TO SURGE
SOUTH. NORTH-NORTH WINDS SHOULD BECOME SUSTAINED NEAR 20KT WITH
HIGHER GUSTS AROUND 00Z AND CONTINUE OVERNIGHT AND INTO MONDAY
MORNING. A STRONG SHORTWAVE WILL THEN MOVE ACROSS THE SOUTHERN
PLAINS...PROVIDING A CHANCE FOR FLURRIES MONDAY MORNING. 12Z MODEL
RUNS HAVE SHOWN EVEN LESS AVAILABLE MOISTURE AND WEAKER LIFT THAN
PREVIOUS RUNS...SO THE CHANCE FOR ANY ACCUMULATION IS VERY LOW.
WILL NOT MENTION ANY WINTRY PRECIP IN TAFS DUE TO IT BEING SUCH A
LOW PROBABILITY. WINDS SHOULD BEGIN TO SLACKEN BY MID DAY MONDAY
AS THE PRESSURE GRADIENT DECREASES...FINALLY DROPPING BELOW 10 KT
AFTER SUNSET MONDAY EVENING. CLEAR COLD CONDITIONS CAN BE EXPECTED
WITH LIGHT WINDS MONDAY NIGHT.

30

&&

.UPDATE...
THE COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHWARD AND AT
1030 AM WAS LOCATED NEAR A SHERMAN..GRAPEVINE...MINERAL WELLS TO
CISCO LINE. THE FRONT WAS MOVING SOUTHEAST AT ABOUT 16 MPH AND
SHOULD CONTINUE AT THIS PACE THROUGH THE AFTERNOON. THE EARLIER
PASSAGE OF THE COLD FRONT WILL MEAN THAT MANY LOCATIONS NORTH OF THE
FRONT HAVE ALREADY SEEN THEIR DAYTIME HIGH TEMPERATURES.
THEREFORE...WE WILL LOWER AFTERNOON HIGHS IN MANY LOCATIONS. THE
FASTER MOVEMENT OF THE COLD FRONT SHOULD ALSO SHIFT THE
THUNDERSTORM THREAT A BIT FURTHER SOUTH. IN ADDITION...EXTENSIVE
MORNING CLOUD COVER IN THE SOUTHEAST ZONES SHOULD LIMIT
DESTABILIZATION WHICH WILL KEEP THE SEVERE THREAT ON THE LOW
SIDE...AT LEAST IN NORTH TEXAS.

WILL MAKE SEVERAL HOURLY GRID MODIFICATIONS TO TEMPS/DEW POINTS/
CLOUDS AND WIND BASED ON THE CURRENT POSITION OF THE COLD FRONT.

79

&&

.PREV DISCUSSION... /ISSUED 442 AM CST SUN DEC 9 2012/

EARLY MORNING SUBJECTIVE SURFACE ANALYSIS INDICATED THAT A WARM
FRONT HAD BECOME NEARLY STATIONARY FROM SHERMAN SOUTHWEST THROUGH
GRAHAM AS OF 09Z. THE BOUNDARY MAY MOVE A BIT FURTHER NORTH THIS
MORNING...BUT HAD NOT MOVED MUCH IN THE PREVIOUS 3 HRS. ALONG AND
NORTH OF THIS FRONT...EXPECT PATCHY FOG TO CONTINUE THROUGH 9 AM
AS SHALLOW GULF MOISTURE CONTINUES TO INTERACT WITH COOLER/DRIER
AIR NORTH OF THE BOUNDARY. REGIONAL VAD WIND PROFILES INDICATED A
40 KT LOW LEVEL JET...VEERED TO THE SOUTHWEST...TO THE SOUTH OF
THIS FRONT. THE VEERED LOW LEVEL JET SEEMS TO BE PREVENTING ALL
BUT A SHALLOW LAYER OF GULF MOISTURE FROM RETURNING TO THE
NORTHWESTERN TWO THIRDS OF NORTH TX EARLY THIS MORNING. WITHOUT
BENEFIT OF KNOWING WHAT THE 12Z RAOB WILL LOOK LIKE...THE DEEPER
GULF MOISTURE IS ASSUMED TO BE WELL CORRELATED WITH STRATOCUMULUS
CLOUDS SOUTHEAST OF A CANTON TO TEMPLE LINE PER 11-3.9 MICRON
SATELLITE IMAGERY.

SUBJECTIVE SURFACE ANALYSIS ALSO SHOWS A STRONG COLD FRONT MOVING
INTO THE SOUTH PLAINS EARLY THIS MORNING. THE COLD FRONT WAS
MOVING SOUTH THROUGH THE HIGHER TERRAIN OF THE HIGH PLAINS MUCH
QUICKER THAN ANYWHERE ELSE IN THE PLAINS. THIS HAS ALLOWED THE
FRONT TO BECOME ORIENTED SOUTHWEST TO NORTHEAST...EXTENDING ALONG
AN AMARILLO TEXAS TO HAYS KANSAS LINE AT 09Z. EARLY MORNING WATER
VAPOR IMAGERY SHOWED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST
OVER MINNESOTA WHILE AN EVEN STRONGER TROUGH WAS MOVING SOUTH-
SOUTHEAST OVER NORTHERN UTAH.

TODAY...THE STRONG COLD FRONT MOVING INTO THE SOUTH PLAINS EARLY
THIS MORNING IS EXPECTED TO CONTINUE SOUTHEAST THROUGH NORTH TX
BEGINNING LATE THIS MORNING AND EXITING THE AREA TO THE SOUTHEAST
THIS EVENING. WITH THE FRONTAL PASSAGE LESS THAN 18 HOURS
AWAY...MOST HIGH RESOLUTION GUIDANCE IS NOW AVAILABLE TO HELP
FORECAST THE SPEED OF THE FRONT THROUGH THE AREA. THE CONSENSUS OF
HIGH RESOLUTION GUIDANCE BRINGS THE FRONT THROUGH THE AREA A
COUPLE OF HOURS FASTER THAN WAS FORECAST YESTERDAY...SO WENT AHEAD
AND REFLECTED THIS INCREASE IN SPEED IN THE CURRENT FORECAST
PACKAGE. THE FRONT IS EXPECTED TO MOVE THROUGH THE METROPLEX
CLOSER TO 18Z NOW AS OPPOSED TO THE 20 TO 21Z PASSAGE PREVIOUSLY
FORECAST. HIGHS TODAY WILL DEPEND GREATLY UPON AN ACCURATE
FORECAST OF THE SPEED OF THE FRONT. IF IT MOVES THROUGH FASTER
THAN FORECAST...HIGHS WILL BE OVER FORECAST AND IF IT IS SLOWER
THAN EXPECTED HIGHS WILL CLIMB A FEW DEGREES HIGHER THAN FORECAST.
FOR THOSE AREAS WHERE THE FRONT MOVES THROUGH BEFORE THIS
AFTERNOON...HIGHS WILL OCCUR THIS MORNING WITH FALLING
TEMPERATURES THE REMAINDER OF THE DAY. TEMPERATURES ARE EXPECTED
TO DROP A QUICK 10 TO 15 DEGREES IMMEDIATELY BEHIND THE FRONT.
HOWEVER...THE COLDEST AIR AND STRONGEST NORTHERLY WINDS ARE
EXPECTED TO LAG BEHIND THE INITIAL WIND SHIFT LINE BY A FEW HOURS.

DUE TO THE VEERED LOW LEVEL JET...WENT AHEAD AND CUT BACK
THUNDERSTORM CHANCES TO ONLY THOSE AREAS SOUTHEAST OF A PARIS TO
CORSICANA TO LAMPASAS LINE FOR THIS AFTERNOON. THE 00Z FWD RAOB
INDICATED A DECENT CAP AROUND THE H825 LEVEL...AND THINK THAT IN
THE ABSENCE OF DEEPER MOISTURE THAT EVEN STRONG FORCING FOR ASCENT
ALONG THE COLD FRONT WILL NOT BE ENOUGH TO RESULT IN SHOWERS OR
THUNDERSTORMS TODAY NORTHWEST OF THIS LINE. WHERE MOISTURE IS
DEEPEST THIS AFTERNOON...THE ENVIRONMENT IS EXPECTED TO BE
SUPPORTIVE OF STRONG TO SEVERE THUNDERSTORMS.

SUFFICIENTLY DEEP MOISTURE FOR ORGANIZED CONVECTION IS EXPECTED TO
RESIDE ALONG AND SOUTHEAST OF A CANTON TO WACO LINE THIS
AFTERNOON. HOWEVER EVEN THESE AREAS WILL HAVE TO CONTEND WITH THE
CAP...SO IF THE FRONT MOVES THROUGH QUICKER THAN
EXPECTED...THUNDERSTORM CHANCES WILL BE SHUNTED EVEN FURTHER
SOUTHEAST. THIS IS BECAUSE THUNDERSTORMS ARE IN THE FORECAST
ASSUMING THAT SEVERAL HOURS OF DEEP LAYER ISENTROPIC LIFT WILL
HELP ERODE THE CAP OUT AHEAD OF THE FRONT. WILL HAVE TO KEEP A
CLOSE EYE ON THE SPEED OF THE FRONT AND ADJUST POPS AND SEVERE
WEATHER THREAT AREAS ACCORDINGLY THIS AFTERNOON AS A RESULT.

AT THIS TIME AREAS SOUTHEAST OF A WACO TO CANTON LINE SHOULD SEE
MIXED LAYER CAPE VALUES CLIMB TO NEAR 1000 J/KG THIS AFTERNOON
BEFORE THE FRONT ARRIVES. DEEP LAYER SHEAR IS EXPECTED TO BE
SUFFICIENTLY STRONG TO SUPPORT ORGANIZED CONVECTION AND STRONG
FORCING FOR ASCENT WILL BE PRESENT AS THE FRONT MOVES THROUGH THE
AREA. AS LONG AS THE CAP ERODES...WE SHOULD SEE A LINE OF
SCATTERED THUNDERSTORMS DEVELOP ALONG OR JUST OUT AHEAD OF THE
FRONT AS IT APPROACHES WACO THIS AFTERNOON. THE PRIMARY SEVERE
WEATHER HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. THE LARGELY UNIDIRECTIONAL SHEAR PROFILE SHOULD
SUPPORT A MULTICELL OR LINEAR STORM MODE AND IN GENERAL IS NOT
FAVORABLE FOR TORNADOES. THE SEVERE WEATHER THREAT IS EXPECTED TO
BE LIMITED TO JUST AN HOUR OR SO FOR ANY ONE LOCATION AS SEVERE
WEATHER CHANCES DIMINISH TO NEARLY ZERO BEHIND THE STRONG COLD
FRONT. NO SIGNIFICANT THREAT OF HEAVY RAIN IS EXPECTED DUE TO THE
SPEED OF THE FRONT.

TONIGHT THROUGH MONDAY...THE FRONT IS EXPECTED TO MOVE SOUTHEAST
OUT OF THE FORECAST AREA EARLY THIS EVENING...BRINGING AN END TO
SEVERE THUNDERSTORM CHANCES. BEHIND THE FRONT...FORECAST SOUNDINGS
INDICATE THAT ELEVATED RAIN SHOWER AND THUNDERSTORM ACTIVITY MAY
CONTINUE...PRIMARILY SUPPORTED BY STRONG FRONTOGENETIC FORCING AND
STEEP MID-LEVEL LAPSE RATES. ELEVATED RAIN SHOWERS AND
THUNDERSTORMS SHOULD REMAIN RELEGATED TO AREAS ALONG AND SOUTHEAST
OF A SULPHUR SPRINGS TO WACO LINE...WHERE DEEPER LOW-LEVEL
MOISTURE WAS IN PLACE AHEAD OF THE FRONT. THIS ACTIVITY SHOULD
DIMINISH FROM NORTHWEST TO SOUTHEAST TONIGHT AS FRONTOGENETIC
FORCING WEAKENS AND IS REPLACED BY GENERAL SUBSIDENCE AND
PERSISTENT COLD AIR ADVECTION.

DEPENDING ON HOW FAST COLD AIR MOVES INTO PLACE...IT IS POSSIBLE
FOR SOME LIGHT SLEET TO GET MIXED IN WITH SOME OF THE RAIN SHOWERS
JUST BEFORE PRECIPITATION ENDS FOR THESE LOCATIONS TONIGHT. ANY
SLEET MIXED IN WITH LIGHT RAIN IS EXPECTED TO BE VERY LIMITED IN
SCOPE AND THEREFORE IS NOT INCLUDED IN THE WORDED FORECAST AT THIS
TIME. IF SLEET LOOKS TO BE A MORE SUBSTANTIAL THREAT AFTER THE
FRONT MOVES THROUGH...WE MAY HAVE TO INCLUDE IT IN THE FORECAST
BRIEFLY FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS TO WACO LINE FOR
EARLY MONDAY MORNING. AT THIS TIME PRECIPITATION IS EXPECTED TO
END JUST AS TEMPERATURES GET COLD ENOUGH TO SUPPORT SLEET.

CONCERNING SNOWFALL POTENTIAL AROUND THE METROPLEX AND AREAS
NORTHWEST...THE POWERFUL SHORTWAVE TROUGH MOVING OVER NORTHERN
UTAH EARLY THIS MORNING IS STILL EXPECTED TO SWING AROUND OVER THE
SOUTH PLAINS EARLY MONDAY MORNING. THIS TROUGH IS STILL EXPECTED
TO SPREAD STRONG FORCING FOR ASCENT OVER THE NORTHWESTERN THIRD OF
THE FORECAST AREA AFTER MIDNIGHT TONIGHT. FORECAST SOUNDINGS
CONTINUE TO INDICATE A VERTICAL TEMPERATURE PROFILE SUPPORTIVE OF
SNOW FOR LOCATIONS GENERALLY NORTH AND NORTHWEST OF THE METROPLEX
EARLY MONDAY MORNING. THE PRIMARY LIMITING FACTOR FOR SNOWFALL
PRODUCTION LOOKS TO BE A GENERAL LACK OF MOISTURE TO LIFT WHEN
THIS UPPER TROUGH MOVES OVER THE FORECAST AREA.

WHILE THIS HAS BEEN TALKED ABOUT FOR A FEW DAYS NOW...CONFIDENCE
IN SNOWFALL EARLY MONDAY MORNING HAS ACTUALLY DECREASED DUE TO THE
LACK OF MOISTURE RETURN TO THE NORTHWESTERN THIRD OF THE FORECAST
AREA THIS MORNING. THE CONSENSUS OF THE 09/00Z MODELS ALSO
INDICATES THAT THIS POWERFUL UPPER TROUGH WILL ACTUALLY TAKE A
MORE NORTHERLY TRACK THAN PREVIOUSLY EXPECTED...SENDING THE BEST
FORCING NORTH INTO OKLAHOMA MONDAY MORNING. WITH THESE TWO
FACTORS...WENT AHEAD AND ONLY MENTIONED FLURRIES AROUND THE
METROPLEX MONDAY MORNING. DROPPED POPS FOR SNOWFALL BY 10 PERCENT
ACROSS THE BOARD TO 10 PERCENT AROUND THE DFW METROPLEX AND 20
PERCENT FOR LOCATIONS FURTHER NORTHWEST. OVERALL DO NOT EXPECT ANY
SNOW ACCUMULATION AT THIS TIME...AND EVEN FLURRIES MAY BE HARD TO
COME BY IF THE UPPER TROUGH MOVES FURTHER NORTH THAN EXPECTED.

HIGHS WILL BE HELD IN THE 40S FOR MOST LOCATIONS ON MONDAY AS
STRONG COLD AIR ADVECTION WORKS AGAINST CLEARING SKIES AND
SUNSHINE MONDAY AFTERNOON. CONTINUE TO EXPECT THE COLDEST NIGHT OF
THE SEASON THUS FAR ACROSS NORTH AND CENTRAL TX MONDAY NIGHT INTO
TUESDAY MORNING AS WINDS BECOME LIGHT AND SKIES CLEAR OUT BEHIND
THE COLD FRONT. LOWS TUESDAY MORNING WILL LIKELY FALL INTO THE
UPPER TEENS TO LOWER 20S ACROSS THE REGION.

EXTENDED FORECAST...WE SHOULD SEE A GRADUAL WARM UP HEADED INTO
THE END OF THE WEEK WHEN OUR NEXT SIGNIFICANT UPPER LEVEL TROUGH
IS EXPECTED TO AFFECT THE REGION. WENT AHEAD AND CONTINUED TO
ADVERTISE THUNDERSTORMS ACROSS NORTH AND CENTRAL TX ON FRIDAY AND
FRIDAY NIGHT AS THE GFS AND CANADIAN CONTINUE TO SHOW A STRONG
UPPER TROUGH AND PACIFIC TYPE COLD FRONT MOVING THROUGH THE AREA.
THE ECMWF HAS THIS SYSTEM MOVING OVER THE REGION IN TWO PIECES AND
HAS THE BEST THUNDERSTORM CHANCES FOR THE REGION HOLDING OFF UNTIL
SATURDAY. WENT AHEAD AND FAVORED THE GFS/CANADIAN SOLUTION SIMPLY
BECAUSE THIS IS CONSISTENT WITH THE CONSENSUS OF GUIDANCE FROM
YESTERDAY. THIS FORECAST WILL LIKELY CHANGE AS THIS NEXT STORM
SYSTEM BECOMES BETTER RESOLVED IN FUTURE MODEL RUNS.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  31  46  23  49 /  10  10  10   0   0
WACO, TX              76  33  47  19  51 /  30  20  10   0   0
PARIS, TX             72  31  44  21  48 /  10  10  10   0   0
DENTON, TX            65  28  45  18  48 /  10  10  10   0   0
MCKINNEY, TX          68  30  45  18  48 /  10  10  10   0   0
DALLAS, TX            71  31  46  24  49 /  10  10  10   0   0
TERRELL, TX           74  33  46  21  49 /  20  10  10   0   0
CORSICANA, TX         75  35  47  26  49 /  30  20  10   0   0
TEMPLE, TX            76  33  48  20  49 /  30  20  10   0   0
MINERAL WELLS, TX     64  26  45  19  51 /  10  10  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/79
Hazardous weather outlook, Dec 9, 3:29 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CST SUN DEC 9 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 AM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING
SOUTHEAST OF A LINE FROM LAMPASAS TO WAXAHACHIE TO PARIS. A FEW
STORMS COULD BECOME STRONG TO SEVERE SOUTHEAST OF A WACO TO CANTON
LINE...PRODUCING DAMAGING WINDS AND HAIL TO QUARTER SIZE. THE
THREAT WILL MOVE SOUTHEAST WITH THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES RETURN TO NORTH TEXAS ON FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTHEAST OF A WACO
TO CANTON LINE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Dec 9, 2:44 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CST SUN DEC 9 2012

TXZ135-147-148-092115-
FREESTONE TX-HENDERSON TX-ANDERSON TX-
244 PM CST SUN DEC 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FREESTONE COUNTY
  NORTHERN ANDERSON COUNTY
  EASTERN HENDERSON COUNTY

AT 244 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF FAIRFIELD...MOVING
NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BERRYVILLE...
BROWNSBORO...CHANDLER...COFFEE CITY...FAIRFIELD...FRANKSTON...
TEAGUE...WORTHAM AND FAIRFIELD LAKE STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3156 9632 3178 9648 3185 9639 3201 9605
      3208 9607 3208 9611 3236 9577 3236 9545
      3228 9544 3223 9548 3221 9546 3215 9547
      3211 9545 3195 9545
TIME...MOT...LOC 2044Z 242DEG 37KT 3195 9597

The radar

The Dallas/Ft Worth radar (KFWS), 150 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henderson

When
December 9, 2:55 PM CST
Where
Henderson County, 4.33 mi SSE of Athens Jones Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
32.110, -95.809

Half dollar sized hail was reported on FM 4612 south of Athens.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417976.